Can Botox in the Upper Part of the Face (11's) Cause Hair Loss?

About ten years ago I had botox done and within a couple of weeks I was losing hair at my hairline. I'd like to have this procedure done again but this possible connection makes me nervous.

Doctor Answers 6

Can Botox in the upper part of the face (11's) cause hair loss?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Botox has not been known to cause hair loss, and the issue you experienced is likely coincidental and due to something else. I hope this helps, and I wish you the best of luck.


Beverly Hills Facial Plastic Surgeon
4.7 out of 5 stars 49 reviews

Can Botox in the Upper Part of the Face (11's) Cause Hair Loss?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

 Hair loss can occur with any stress to the body although not directly realted to the Botox or the injections themselves.  It's best to see a dermatologist, when this happens, for the proper workup and treatment.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.7 out of 5 stars 28 reviews

Botox and hair loss

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I am not aware of any risk of hair loss with botox and have not seen nor heard this described.  From a biologic point of view, it is hard to imagine how there would be a lcausal ink between the two.

Daniel Berg, MD
Seattle Dermatologic Surgeon

Not a known side effect

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Hair loss is not a know side effect of Botox. I think it was a coincidence. You should be safe getting injected again.

Jeffrey Schiller, MD
Edison Oculoplastic Surgeon
5.0 out of 5 stars 12 reviews

Botox Does Not Cause Hair Loss

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

There is not know reports of Botox causing permanent hair loss.  I would not be concerned that additional treatments would cause additional hair loss.   

Botox does not cause hair loss

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Botox has never been reported to cause hair loss, and there is no plausible basis for it causing hair loss. I think it is likely mere coincidence. ~ Dr. Benjamin Barankin, Toronto Dermatology Centre.

Benjamin Barankin, MD, FRCPC
Toronto Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.